Alert archive / Pennsylvania / Frost Advisories in 2025

Frost Advisory 13, NWS State College, PA

October 24, 2025Dauphin County, Lancaster County, Lebanon County, Pennsylvania

NWS State College, PA issued this frost advisory at Oct 24, 2025, 11:55 AM EDT for Dauphin County, Lancaster County, Lebanon County, Pennsylvania. It took effect at Oct 25, 2025, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2025, 11:55 AM EDT (15:55 UTC)
In effect from
Oct 25, 2025, 2:00 AM EDT
Expired
Oct 25, 2025, 9:00 AM EDT
In force
7 hr
Issued by
NWS State College, PA

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 146 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 3.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1442 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

595 
WWUS71 KCTP 241555
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
1155 AM EDT Fri Oct 24 2025

PAZ036-063>065-251300-
/O.NEW.KCTP.FZ.W.0004.251025T0600Z-251025T1300Z/
Franklin-Cumberland-Adams-York-
Including the cities of Gettysburg, Chambersburg, Carlisle, and
York
1155 AM EDT Fri Oct 24 2025

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures expected.

* WHERE...Adams, Cumberland, Franklin, and York Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with agricultural interests should protect sensitive 
vegetation. Valley locations and sheltered rural areas will 
experience the coldest temperatures.

&&

$$

PAZ057-059-066-251300-
/O.NEW.KCTP.FR.Y.0013.251025T0600Z-251025T1300Z/
Dauphin-Lebanon-Lancaster-
Including the cities of Lebanon, Lancaster, Harrisburg, and
Hershey
1155 AM EDT Fri Oct 24 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures in the lower 30s will result in frost 
  formation.

* WHERE...Dauphin, Lancaster, and Lebanon Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with agricultural interests should protect sensitive 
vegetation. Valley locations and sheltered rural areas will 
experience the coldest temperatures.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl/Evanego
3 follow-up statements
374 
WWUS71 KCTP 242306
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
706 PM EDT Fri Oct 24 2025

PAZ036-063>065-251115-
/O.CON.KCTP.FZ.W.0004.251025T0600Z-251025T1300Z/
Franklin-Cumberland-Adams-York-
Including the cities of Carlisle, York, Chambersburg, and
Gettysburg
706 PM EDT Fri Oct 24 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures expected.

* WHERE...Adams, Cumberland, Franklin, and York Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with agricultural interests should protect sensitive 
vegetation. Valley locations and sheltered rural areas will 
experience the coldest temperatures.

&&

$$

PAZ057-059-066-251115-
/O.CON.KCTP.FR.Y.0013.251025T0600Z-251025T1300Z/
Dauphin-Lebanon-Lancaster-
Including the cities of Lancaster, Harrisburg, Hershey, and
Lebanon
706 PM EDT Fri Oct 24 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures in the lower 30s will result in frost 
  formation.

* WHERE...Dauphin, Lancaster, and Lebanon Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with agricultural interests should protect sensitive 
vegetation. Valley locations and sheltered rural areas will 
experience the coldest temperatures.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl/Evanego/Martin/Colbert
938 
WWUS71 KCTP 250121
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
921 PM EDT Fri Oct 24 2025

PAZ036-063>065-251300-
/O.CON.KCTP.FZ.W.0004.251025T0600Z-251025T1300Z/
Franklin-Cumberland-Adams-York-
Including the cities of Carlisle, York, Chambersburg, and
Gettysburg
921 PM EDT Fri Oct 24 2025

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Sub-freezing temperatures expected.

* WHERE...Adams, Cumberland, Franklin, and York Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with agricultural interests should protect sensitive 
vegetation. Valley locations and sheltered rural areas will 
experience the coldest temperatures.

&&

$$

PAZ057-059-066-251300-
/O.CON.KCTP.FR.Y.0013.251025T0600Z-251025T1300Z/
Dauphin-Lebanon-Lancaster-
Including the cities of Lancaster, Harrisburg, Hershey, and
Lebanon
921 PM EDT Fri Oct 24 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

* WHAT...Temperatures in the lower 30s will result in frost 
  formation.

* WHERE...Dauphin, Lancaster, and Lebanon Counties.

* WHEN...From 2 AM to 9 AM EDT Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with agricultural interests should protect sensitive 
vegetation. Valley locations and sheltered rural areas will 
experience the coldest temperatures.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl/Evanego/Martin/Colbert
104 
WWUS71 KCTP 251243
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
843 AM EDT Sat Oct 25 2025

PAZ036-063>065-251345-
/O.EXP.KCTP.FZ.W.0004.000000T0000Z-251025T1300Z/
Franklin-Cumberland-Adams-York-
Including the cities of York, Chambersburg, Carlisle, and
Gettysburg
843 AM EDT Sat Oct 25 2025

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

The freeze threat is ending as temperatures rise into the 40s 
through mid morning.

$$

PAZ057-059-066-251345-
/O.EXP.KCTP.FR.Y.0013.000000T0000Z-251025T1300Z/
Dauphin-Lebanon-Lancaster-
Including the cities of Hershey, Harrisburg, Lebanon, and
Lancaster
843 AM EDT Sat Oct 25 2025

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

The frost threat is ending as temperatures rise into the 40s through 
mid morning.

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Steinbugl

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 24, 7:18 AM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Oct 24, 7:18 AM EDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service State College PA
718 AM EDT Fri Oct 24 2025

.SYNOPSIS...
* Quintessential Central PA fall weather today with gusty
  westerly winds, widespread stratocumulus clouds, and lake
  effect rain showers.
* Showers taper off and winds slacken as high pressure builds
  on Saturday, ushering in dry conditions for a few days.
* AM frost/freeze/fog each morning through early next week
  before rain chances return for the middle of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
It's a chilly start across the region with clear skies hanging
on south of the PA Turnpike and mostly cloudy skies farther
north. Central PA will remain under the influence of a strong
upper trough today with chilly temperatures aloft and enough
instability to promote gusty/cloudy conditions. West winds will
occasionally gust 15 to 20mph this afternoon and mostly cloudy
skies are expected - a classic fall day in these parts.

Chilly air temps over the warmer Lake Erie waters will continue
to support lake effect rain showers today. Latest hi res
guidance indicates a majority of those showers should stay
northwest of the I-99/I-80 corridor this morning, but increasing
instability underneath a shortwave rotating around the base of
the trough could propel a few showers all the way into
southeast PA later this afternoon. Highs this afternoon will
tick a few degrees warmer compared to yesterday, generally
ranging from the mid 40s in the northwest mountains and Laurels
to upper 50s in the Lower Susquehanna Valley.

Overnight, stratocumulus should fall apart southeast of
I-99/I-80 and winds will slacken. Approaching surface high
pressure will lead to a better chance for frost formation in the
Lower Susquehanna Valley where the growing season has not yet
ended. A Frost Advisory will likely be needed for tonight as
lows drop into the low to mid 30s areawide. Clouds persist in
the northwest mountains as lake effect rain showers continue.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
A similar pattern remains in place for Saturday with upper
troughing helping maintain a deck of stratocumulus clouds. AM
lake effect rain showers will continue through the morning and
into the early afternoon. The latest guidance indicates that
850mb winds will shift more westerly (or perhaps a bit south of
west) by Saturday afternoon, which will direct rain showers out
of the northwest mountains and more toward upstate NY. Meanwhile,
high pressure at surface will continue to build in and lead to
less wind on Saturday compared to Friday.

Light or calm winds combined with decreasing clouds Saturday
night breeds decent confidence in fairly widespread valley fog
by Sunday morning and renewed frost/freeze potential. There
remains some uncertainty on how many clouds will hang around
Saturday night, which will have big implications for just how
low temperatures drop. Clearer skies could tip the scales toward
a Freeze Warning on Sunday morning, while more clouds would
support a Frost Advisory (or perhaps no Advisory at all).

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
The long range forecast is dominated by prevailing upper
troughing, which will lead to persistent below normal
temperatures and a continually active pattern. The rest of the
weekend and first part of next week looks to remain continually
dry for most of the area. A wave of low pressure likely drifts
across the Tennessee Valley into the Carolinas early next week.
This system will bring increasing clouds and perhaps a few
showers along the Mason-Dixon Line, but a slight uptick in
breeziness is the main impact Central Pennsylvanians will
experience if the current track of that low pressure system
holds up.

By the middle of the week, things get a little more interesting
and murky. The aforementioned surface low ejecting off the East
Coast may be joined by a coastal low drifting northward. The
development of that second wave of low pressure and the
associated degree of phasing will have major implications on
our weather. A phased solution would favor a full-blown
Nor'Easter with heavy rainfall, gusty winds, and perhaps even
some upslope snow in the Laurels. If these two systems remain
disparate, most of the rainfall could stay east of the area
with only a bit of wind and a few snow flakes at higher
elevations. It is still too early to make any definitive
statements about how the weather will evolve, but a
cooler/cloudier/breezy pattern is favored at this juncture.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
Low stratus will continue to keep ceilings MVFR or lower through
the morning over most of Central PA, with the exception of MDT
and LNS where VFR conditions will persist. The cloud bases will
gradually rise through the day and all TAF sites are expected to
be VFR by late afternoon.

Another spoke of vorticity rounding the base of the upper
trough will provide enough lift for more scattered showers
during the day, some of which may reach as far southeast as UNV.
Ceilings will gradually lower again overnight, but model
soundings suggest that IFR probabilities are lower than the past
few nights. MVFR ceilings appear likely at BFD and JST while
all other sites should remain VFR.

Outlook...

Sat...MVFR cigs possible at BFD and JST early, otherwise mainly
VFR

Sun-Mon...Likely VFR.

Tue...Restrictions and rain possible, mainly south (low
predictability given complex upper pattern)

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Banghoff
NEAR TERM...Banghoff
SHORT TERM...Banghoff
LONG TERM...Banghoff
AVIATION...Colbert/Bauco
Hazardous weather outlook, Oct 24, 3:25 AM EDT, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
325 AM EDT Fri Oct 24 2025

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-056-058-250730-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Schuylkill-
325 AM EDT Fri Oct 24 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ036-057-059-063>066-250730-
Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
325 AM EDT Fri Oct 24 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Widespread frost is likely tonight with low temperatures dropping
into the middle 30s with light winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Widespread frost is possible again Saturday and Sunday night as high
pressure builds in allowing temperatures to drop into the middle 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 11:55 AM EDTFreeze WarningCTPAdams, Cumberland, Franklin, York21 hr

Nearby

Frost Advisories in Pennsylvania, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.